MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G03832
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an endovascular aneurysm repair (evar) against an abdominal aortic aneurysm (aaa) was performed.There were no specific anatomical problems in the patient.After another manufacturer's graft was placed in the target position, touch-up ballooning was conducted with the coda lp balloon catheter.The balloon ruptured when the physician attempted to dilate the junction of the main body and the leg with the coda.Another coda lp balloon catheter of the same lot number was used and the ballooning was performed without problems and the procedure was completed successfully.The physician commented that the exact amount of inflation fluid was not known.It is possible that the balloon got stuck on the proximal edge of the other manufacturer's graft causing it to rupture.As reported, there were no adverse effects to the patient.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, instructions for use, and quality control data.The complaint device was returned and inspection of the device in the lab revealed evidence of biomatter in balloon, lumen of the catheter and on hubs.The balloon is ripped in half circumferentially around the balloon.The rip is on the distal end of the balloon away from the device's tip.The catheter under the balloon is slightly bent, proving it was used.There is no damage to the shaft.All parts of the balloon were present.The balloon was not twisted on the shaft.The surface of catheter was smooth, clean and not damaged or kinked.The device history record review showed no non-conformances related to the reported failure mode.A search of complaint records revealed this is the only complaint for complaint device lot number 8670870.The device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Additional information provided indicated that, the precise amount of the infusion/fluid is unknown, but the inflation was conducted as usual.It is possible that the balloon got stuck on the proximal edge of the gore's excluder and rupture occurred.Ballooning on the proximal leg was performed successfully using another device.Additional information was requested regarding the planning and sizing sheet, patient's pre-existing conditions (including calcification and tortuosity), and anticoagulant use but the information was not available.Based on the information provided and the condition of the returned device, the cause for the failure could not be established.A quality engineer risk assessment concluded no risk reduction activities are required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7691264
Report Number1820334-2018-01975
Device Sequence Number806140
Product Code DQY
UDI-Device Identifier00827002038325
UDI-Public(01)00827002038325(17)210316(10)8670870
Combination Product (Y/N)N
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2021
Device Model NumberG03832
Device Catalogue NumberCODA-2-9.0-35-100-32
Device Lot Number8670870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2018
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE EXCLUDER